Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

137 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Sudden increase in weight. Suggest a way to reduce the weight

Answered by
Dr.
Dr. Shailja Puri

Pathologist and Microbiologist

Practicing since :2006

Answered : 7118 Questions

default
Posted on Sat, 19 Jan 2013 in Weight Loss
Question: I had increased 8 kilograms in 6 months and after strict diet I managed to reduce 5 kilograms in 8 months. Suddenly My weight increased by another 4 kilograms. why is the sudden variation in weight?

Much before the first weight increase I used to work in sales and roam always. the weight started to increase when I moved to a job where I have to sit in front of the system always.Please suggest a way to reduce the weight.

I'm 29 years old male and I'm single.
doctor
Answered by Dr. Shailja Puri 2 hours later
Hello XXXXXXX,

Thank you for your query.

The increase in weight after changing of job from active one to sedentary one is a reason for weight gain. Some of the measures to reduce weight are:
1. Increase physical activity and look after your food habits.
2. Increase consumption of water, salads, vegetables and fruits.
3. Avoid fatty foods. Saturated fats, processed foods, refined foods, sweets and chocolates should be avoided.
4. Take regular exercise.
5. Take heavy breakfast and light dinner.
6. Take a stroll after dinner and keep two hours gap between dinner and sleeping.

However, frequent variation of weight has several other causes.
One of the causes is thyroid disorders. Disease of thyroid is associated with weight gain or weight loss unrelated to food habits or physical activity. Firstly get thyroid function tests. In case there is some abnormality in the thyroid functions further management will be according to the problem. If the thyroid functions are normal, other causes will have to be sought.

If you have more queries, I will be glad to answer.
Dr Shailja P Wahal

Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Medical Topics

Recent questions on  Thyroid disorder

doctor1 MD

I am 23 years old. i have goitre. My TSH is elevated but Free T3 and T4 are normal.I even have irregular periods. That is I have menstrual interval of nearly 45 days.Recently I am experiencing tightening of throat as if someone is holding my neck tight. Doctors say I have no thyroid disorder and they didnt give me any medication. Pls help me

doctor1 MD

Hello Doctor, I have hypothyroidism and was taking Thyrox 100 and went for routine test last month. Tsh was found in normal range and around same time I visited one Homeopathy doctor and started taking Homeopathy medicine for thyroid and stopped...

doctor1 MD

Hi, I am 29 year old male, fairly active and not obese . Last day, I had a random blood check. The blood was drawn around 9 am with fasting. I found that my thyroid stimulating hormone( TSH ) was 5.67( normal range in the lab being 0.3 to 5.5) . I...

doctor1 MD

Weak , tired ,no appetite, lost weight, sweating, cold , muscle pain and weakness, going on a few months , getting worse, alot of stress at work, mom just passed away in XXXXXXX Heart beat rapid, but no pain.

doctor1 MD

I was told about 8 weeks ago that i have a thyroid disorder i am on medicine about 6 weeks ago i was told i have a heart murmur i had an echocardiogram on Saturday April 2 no results back yet I am having lightheadness and my blood pressure is 130/88 i am not sure what to should i go the ER or wait to see my doctor tomorrow because they are not open today

doctor1 MD

my son is 20 years old and he is on synthroid and saizen. Yesterday I took him to a doctor because he s had lower back pain for a couple of days. The doctor prescribed Naprosyn 500mg for pain twice daily when needed and cyclobenzaprine (10mg) for 10 days at bedtime. My son took only one dose of cyclobenzaprine last night and today he went to school and was feeling very dizzy. I brought him home and did some some research about this drug and found out that people who have a thyroid disorder should not take this medication. Of course I called the doctor immediately to advise her of her mistake so it won t happen to anybody else. Is it dangerous if he only took one? What should I do?

doctor1 MD

Hello Sir,

My wife delivered a boy baby at 7 Months through C-Section on 14.04.2011 following uncontrolled high blood pressure (BP at the time of Delivery was 190/100). But the baby was not survived due to RDS. After the delivery also the BP was not under control. She met Gynac and also General Medicine. It was confirmed that her TSH level is 7.5. Doctors advised her Thyronorm, Thyrowell and Ecosporin 75 mg Tablets. I would like to know whether the Thyroid disorder will come to normal?. Whether she can stop all these medicines once the thyroid leveles comes to normal?. If not what are the side effects of all these medicines.